MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC BINAXNOW COVID-19 ANTIGEN SELF TEST; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM

ABBOTT DIAGNOSTICS SCARBOROUGH, INC BINAXNOW COVID-19 ANTIGEN SELF TEST; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM
Catalog Number 195-160
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.A supplemental report will be provided after completion.
 
Event or Problem Description
The customer reported conflicting results with the binaxnow covid-19 antigen self test on a direct tested nasal kitted swab.The customer first tested with the binaxnow covid-19 antigen self test and received positive results.Repeat testing was performed with an unspecified rapid test and generated negative results.No additional patient information, including treatment and outcome, was provided.
 
Additional Manufacturer Narrative
Correction : d2 testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 158172 with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 195-160/ lot 158172 and test base part number 195-430h / lot 154563.The lot met the required release specifications.A review of the complaints reported as false positive patient results (confirmed and unconfirmed, conflicting results) related to kit lot 158172 showed that the complaint rate is (b)(4).In conclusion, abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue; however, it could possibly be related to issues including the self-test user performance, interpretation of the result, or the specific patient sample.

Brand Name
BINAXNOW COVID-19 ANTIGEN SELF TEST
Common Device Name
CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC
10 southgate road
scarborough ME 04074
Manufacturer Contact
kindra sudduth
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key13330298
Report Number1221359-2022-00503
Device Sequence Number14494254
Product Code QKP
UDI-Device Identifier00811877011415
UDI-Public01008118770114151722033110158172
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EUA210264
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2022
Device Catalogue Number195-160
Device Lot Number158172
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2021
Supplement Date Received by Manufacturer03/23/2022
Initial Report FDA Received Date01/23/2022
Supplement Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age24 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite